Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 331, NWS Memphis, TN

May 25, 202510 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2025, 7:25 PM CDT for 10 counties in Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2025, 7:25 PM CDT (00:25 UTC)
Expired
May 25, 2025, 8:12 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:07 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2791 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WUUS54 KMEG 260025
SVRMEG
MSC013-017-057-071-081-115-117-141-145-161-260130-
/O.NEW.KMEG.SV.W.0331.250526T0025Z-250526T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
725 PM CDT Sun May 25 2025

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lafayette County in northwestern Mississippi...
  Chickasaw County in northeastern Mississippi...
  Eastern Yalobusha County in northwestern Mississippi...
  Calhoun County in northeastern Mississippi...
  Union County in northeastern Mississippi...
  Pontotoc County in northeastern Mississippi...
  Northwestern Itawamba County in northeastern Mississippi...
  Lee County in northeastern Mississippi...
  Southern Tishomingo County in northeastern Mississippi...
  Southern Prentiss County in northeastern Mississippi...

* Until 830 PM CDT.

* At 725 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Blair to 8 miles north of Gore
  Springs, moving east at 65 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Shari, Pittsboro, Robbs, Esperanza, Thorn, Chiwapa, Pumpkin Center,
  Ballardsville, Vardaman, Tyson, Gums, Retreat, New Harmony, Pratts
  Friendship, Rough Edge, Glenfield, Bryant, George P Cossar State
  Park, Bounds, and Van Vleet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 8951 3387 8977 3390 8977 3390 8979
      3422 8951 3460 8901 3459 8815 3409 8869
      3409 8872 3406 8872 3374 8906 3374 8919
      3372 8919 3372 8951
TIME...MOT...LOC 0025Z 275DEG 57KT 3456 8876 3387 8958 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SJM
4 follow-up statements
868 
WWUS54 KMEG 260036
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
736 PM CDT Sun May 25 2025

MSC013-017-057-071-081-115-117-141-145-161-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Lafayette MS-Chickasaw MS-Yalobusha MS-Calhoun MS-Union MS-
Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
736 PM CDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN LAFAYETTE...CHICKASAW...SOUTHEASTERN YALOBUSHA...
CALHOUN...UNION...PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN
TISHOMINGO AND SOUTHERN PRENTISS COUNTIES...

At 735 PM CDT, severe thunderstorms were located along a line
extending from near Wheeler to 6 miles west of Calhoun City, moving
east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Pittsboro, Robbs, Esperanza, Thorn, Chiwapa, Ballardsville, Vardaman,
Tyson, Gums, Retreat, New Harmony, Pratts Friendship, Rough Edge,
Bryant, George P Cossar State Park, Bounds, Van Vleet, Parkersburg,
Moores Mill, and Toccopola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 8951 3387 8977 3390 8977 3390 8979
      3421 8948 3460 8890 3459 8815 3409 8869
      3409 8872 3406 8872 3374 8906 3374 8919
      3372 8919 3372 8951
TIME...MOT...LOC 0035Z 275DEG 51KT 3455 8860 3386 8942 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

SJM
773 
WWUS54 KMEG 260050
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
750 PM CDT Sun May 25 2025

MSC071-260059-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Lafayette MS-
750 PM CDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.

&&

LAT...LON 3387 8951 3387 8961 3424 8914 3460 8872
      3459 8815 3409 8869 3409 8872 3406 8872
      3374 8906 3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0049Z 272DEG 45KT 3454 8843 3385 8925 

$$

MSC013-017-057-081-115-117-141-145-161-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Yalobusha MS-Calhoun MS-Union MS-Pontotoc MS-
Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
750 PM CDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CHICKASAW...SOUTHEASTERN YALOBUSHA...CALHOUN...SOUTHEASTERN
UNION...PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN TISHOMINGO
AND SOUTHERN PRENTISS COUNTIES...

At 749 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Sandy Springs to Derma, moving east
at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pittsboro, Robbs, Thorn, Chiwapa, Ballardsville, Vardaman, Retreat,
New Harmony, Pratts Friendship, Rough Edge, George P Cossar State
Park, Bounds, Van Vleet, Parkersburg, Moores Mill, Alpine, Bissell,
Troy, Tabbville, and Corrona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 8951 3387 8961 3424 8914 3460 8872
      3459 8815 3409 8869 3409 8872 3406 8872
      3374 8906 3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0049Z 272DEG 45KT 3454 8843 3385 8925 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JAB
706 
WWUS54 KMEG 260059
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
759 PM CDT Sun May 25 2025

MSC145-161-260108-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Yalobusha MS-Union MS-
759 PM CDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YALOBUSHA AND
SOUTHEASTERN UNION COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.

&&

LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
      3449 8879 3450 8874 3460 8872 3459 8815
      3409 8869 3409 8872 3406 8872 3374 8906
      3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0058Z 310DEG 38KT 3448 8836 3378 8925 

$$

MSC013-017-057-081-115-117-141-260130-
/O.CON.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Calhoun MS-Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-
Prentiss MS-
759 PM CDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CHICKASAW...CALHOUN...SOUTHEASTERN PONTOTOC...NORTHWESTERN
ITAWAMBA...LEE...SOUTHERN TISHOMINGO AND SOUTHERN PRENTISS
COUNTIES...

At 758 PM CDT, severe thunderstorms were located along a line
extending from near Sandy Springs to near Derma, moving southeast at
45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pittsboro, Slate Springs, Thrasher, Thorn, Chiwapa, Mooreville, Reid,
Sabougla, Shannon, Ballardsville, Vardaman, Plantersville, Retreat,
Trace State Park, Leotis, Hobo Station, Dentontown, Pratts
Friendship, Wallfield, and Beech Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
      3449 8879 3450 8874 3460 8872 3459 8815
      3409 8869 3409 8872 3406 8872 3374 8906
      3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0058Z 310DEG 38KT 3448 8836 3378 8925 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JAB
341 
WWUS54 KMEG 260112
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
812 PM CDT Sun May 25 2025

MSC013-017-057-081-115-117-141-260120-
/O.CAN.KMEG.SV.W.0331.000000T0000Z-250526T0130Z/
Chickasaw MS-Calhoun MS-Pontotoc MS-Itawamba MS-Lee MS-Tishomingo MS-
Prentiss MS-
812 PM CDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...CALHOUN...
SOUTHEASTERN PONTOTOC...NORTHWESTERN ITAWAMBA...LEE...SOUTHERN
TISHOMINGO AND SOUTHERN PRENTISS COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and northwestern Mississippi.

&&

LAT...LON 3387 8951 3428 8891 3437 8883 3439 8879
      3449 8879 3450 8874 3460 8872 3459 8815
      3409 8869 3409 8872 3406 8872 3374 8906
      3374 8919 3372 8919 3372 8951
TIME...MOT...LOC 0108Z 275DEG 57KT 3447 8816 3377 8906 

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 1 hour 6 minutes earlier. Its key messages:

  • Updated at 619 PM CDT Sun May 25 2025
  • Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
  • Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
  • Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 6:19 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
619 PM CDT Sun May 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 619 PM CDT Sun May 25 2025

- Additional rounds of showers and thunderstorms are still
  expected into Tuesday, with a potential for strong to severe
  thunderstorms and heavy rainfall.

- Additional rainfall totals will likely fall between 2 to 4
  inches through Tuesday night.

- Below normal temperatures will continue through the week and
  into the beginning of next weekend.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 221 PM CDT Sun May 25 2025

Skies have cleared across a large portion of the Mid-South this
afternoon. A warm front continue to lift slowly north across north
Mississippi. Temperatures north of the front are in the lower 60s
to lower 70s while south of the front, reading are in the mid 70s
to mid 80s. The first round of thunderstorms has moved across the
Tennessee River into middle Tennessee with a second round of
thunderstorms approaching northeast Arkansas.

As the second area of thunderstorms continues to move east, it
will eventually encounter the warmer, more unstable air south of
the front. This could strengthen the thunderstorms and produce
severe weather. The main threat from these thunderstorms is
damaging winds but large hail and isolated tornadoes can't be
completely ruled out. A Severe Thunderstorm Watch covers the
southern half of the Mid-South until 9 PM this evening.

Additional rounds of showers and thunderstorms will move through
the region overnight through Tuesday afternoon. Some of thunderstorms
may be strong with gusty winds and small hail. Locally heavy
rainfall is expected with some of the thunderstorms. An
additional 2 to 4 inches of rain may fall through Tuesday
afternoon. Temperatures will remain near to below normal through
Tuesday.

Scattered showers and thunderstorms may occur Wednesday through
Friday as another frontal boundary drops south into the region.
Temperatures will remain below normal through this period. High
pressure will build into the region by Saturday with dry weather
and near normal temperatures.

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun May 25 2025

Impacts to aviation to continue through the TAF period. Storms
continue to fire and move across the Midsouth this evening in two
areas: a line moving to the south across N MS and scattered
thunderstorms to the south of this line. Convection will continue
through at least 02z with -RA/-SHRA following the main line. MVFR
impacts are currently ongoing and will persist into the overnight
hours with CIGs dropping into IFR with time. Another round of
showers, and potentially storms, is likely tomorrow afternoon to
end out the forecast period.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...ARS
AVIATION...JAB

In the hours before

Local storm report, May 25, 6:39 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
639 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     6 WNW Blair             34.49N 88.83W
05/25/2025                   Union              MS   Trained Spotter

            Large tree and power lines down on CR 171
            near Parks Baptist Church.

&&

MJ
Local storm report, May 25, 6:41 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
641 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             Senatobia               34.62N 89.97W
05/25/2025  E0.75 Inch       Tate               MS   Public

&&

MJ
Local storm report, May 25, 6:55 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
655 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Gst     Crowder                 34.17N 90.14W
05/25/2025  M67 MPH          Quitman            MS   Broadcast Media

&&

MJ
Local storm report, May 25, 7:15 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
715 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     Marks                   34.25N 90.27W
05/25/2025                   Quitman            MS   Public

            Trees and powerlines down.

&&

MJ
Local storm report, May 25, 7:23 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
723 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     3 SSE Fulton            34.21N 88.39W
05/25/2025                   Itawamba           MS   Trained Spotter

            Tree down on Highway 25. Time estimated.

&&

MJ
Local storm report, May 25, 7:25 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
725 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     5 SSE Oxford            34.29N 89.49W
05/25/2025                   Lafayette          MS   Emergency Mngr

            Tree down at County Road 403 and 418.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:40 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo35 min
May 25, 8:04 PM CDTSpecial Weather StatementMEGItawamba26 min
May 25, 8:09 PM CDTSpecial Weather StatementMEGChickasaw36 min
May 26, 11:15 AM CDTRiver Flood WarningMEGMonroe22 hr
May 26, 11:17 AM CDTRiver Flood WarningMEGQuitman4 days
May 26, 3:26 PM CDTRiver Flood WarningMEGQuitman20 hr
May 26, 6:02 PM CDTSpecial Weather StatementMEGLee28 min
May 26, 6:27 PM CDTSpecial Weather StatementMEGPrentiss33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.